MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED II GLENOID SPHERE; SHOULDER JOINT METAL PROSTHESIS

TORNIER S.A.S. AEQUALIS REVERSED II GLENOID SPHERE; SHOULDER JOINT METAL PROSTHESIS
Model Number 42MM 10° TILTED FOR 29MM
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the nitial report submitted regarding this surgical event and medical device.The second glenoid sphere information is as follows: batch no 1721au027.Manufacturing date: 22-jan-2019 / expiration date: 17-jan-2024.
 
Event or Problem Description
The 42 x 29mm tilted glenoid sphere's center pin did not want to loosen up.Myself as rep tried and when the screw driver slipped i changed the screw driver tip to a new one.The surgeon also tried to loosen the pin after me but failed to do so too.Upon instruction we opened a second 42 x 29mm tilted glenoid sphere and the same thing happened.The pin was stuck and we could not turn the center pin clockwise or anti-clockwise.The surgery was completed by using a third implant, a 42 x 29mm eccentric glenoid sphere.This resulted in the patient's operating time increasing with at least 30 minutes.
 
Additional Manufacturer Narrative
This is the final report submitted regarding this surgical event and medical device.

Brand Name
AEQUALIS REVERSED II GLENOID SPHERE
Common Device Name
SHOULDER JOINT METAL PROSTHESIS
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin, 38330
FR  38330
MDR Report Key8598900
Report Number3000931034-2019-00075
Device Sequence Number11333013
Product Code KWS
UDI-Device Identifier03700386935923
UDI-Public03700386935923
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K081059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date01/22/2024
Device Model Number42MM 10° TILTED FOR 29MM
Device Catalogue NumberDWD194
Device Lot Number1725AU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/26/2019
Supplement Date Received by Manufacturer04/26/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR